MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Model Number |
ETBF2816C145E |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Codes |
Pain (1994); Obstruction/Occlusion (2422)
| Date of Event |
01/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: e tlw1616c124e, serial/lot #: (b)(4), ubd: 25-nov-2022, udi#: (b)(4).Product id: etlw1616c93e, serial/lot #: (b)(4), ubd: 02-nov-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the patient for the endovascular treatment of a 50+mm abdominal aortic aneurysm.It was reported that 2 days later, the patient presented emergently to the hospital with leg pain.It was stated that the left limb was clotted due to a kink/compression.The event was treated with thrombolytic therapy for 24-48 hours and a non-medtronic stent was then implanted.As per the physician, the cause of the event was patients' anatomy.It was stated that the distal aorta was 18mm and that a balloon expandable stents should have been placed during the index procedure.No additional clinical sequalae were provided and the patient is fine.
Additional Manufacturer Narrative
Product analysis conclusion; the reported occlusion and compression of the stent graft limb was confirmed on the films provided; however, the cause of the event could not be fully confirmed.Complete post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.Pre-implant ct¿s were not available for review and a comprehensive assessment of the patient¿s anatomy, including measurements, could not be performed.It is likely that the reported narrow distal aorta was a contributory factor in the observed occlusion and compression of the stent graft limb.Analysis of the returned ct slices and still angiograms did not reveal any obvious out of specification stent graft integrity issues.B:5 additional information received; it was reported the left limb was believed to be the etlw1616c124e which had the kinking issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.